Virginia, 2015Winter Storm in Virginia, February 26, 2015
February 26, 2015 · NWS AKQ · 16 events in 16 counties and zones
Intensifying low pressure tracking from the Gulf of Mexico northeast and off the southeast and mid atlantic coast produced between three inches and nine inches of snow across eastern and southeast Virginia from late Wednesday night, February 25th into midday Thursday, February 26th.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Intensifying low pressure tracking from the Gulf of Mexico northeast and off the southeast and mid atlantic coast produced between three inches and nine inches of snow across eastern and southeast Virginia from late Wednesday night, February 25th into midday Thursday, February 26th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Feb 25, 10:09 PM EST, 2 hours 51 minutes earlier.
Area forecast discussion, Feb 25, 10:09 PM EST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1009 PM EST WED FEB 25 2015
.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL TRACK FROM THE GULF OF MEXICO NORTHEAST
AND OFF THE SOUTHEAST AND MID ATLANTIC COAST TONIGHT INTO
THURSDAY...BRINGING ANOTHER ROUND OF WINTRY WEATHER TO THE REGION.
HIGH PRESSURE WILL BE SLOW TO BUILD IN FROM THE NORTH FRIDAY INTO
THE WEEKEND.
&&
.NEAR TERM /THROUGH THURSDAY/...
FORECAST UPDATED TO SLOW DOWN THE ONSET OF PCPN THIS EVENG BASED
ON LATEST RADAR TRENDS AND MODEL DEWPTS BEING MUCH HIGHER THAN
CURRENT DEWPT OBS. OTWS FORECAST REMAINS ON TRACK FOR NOW.
PREVIOUS DISCUSSION...
WEAK HI PRES PROVIDING A QUIET DAY UNDER A PARTLY TO MOSTLY SUNNY
SKY. LATE THIS AFTN...TEMPS RANGED FM THE UPR 30S TO MID 40S OVR
MOST OF THE AREA. WINTER RETURNS TO THE REGION TNGT INTO THU...AS
YET ANOTHER SRN STREAM LO PRES AREA BRINGS SNOW...SLEET...POSSIBLY
SOME FREEZING RAIN. LO TRACKS FM THE GULF OF MEXICO NE AND OFF THE
SE AND MID ATLC CST TNGT INTO THU AFTN WHILE INTENSIFYING. STILL A
VERY CHALLENGING FCST...AS MODELS HAVE TRENDED FARTHER N THE LAST
TWO DAYS WITH RESPECT TO THE TRACK OF THE SFC LO. THIS HAS
RESULTED IN THE AREA WHERE HIGHER SNOW AMTS MAY OCCUR SHIFTING
FARTHER N AND W INTO AKQ CWA...AS ALL MODELS INDICATE WARMER 850
MB AIR (0 TO 2 C) PUNCHING INTO AT LEAST NE NC BETWEEN 06Z-12Z
THU. THUS...MUCH OF NE NC...ESPLY COUNTIES CLOSER TO THE ALBEMARLE
SND OR THE CST...WILL LIKELY HAVE A WINTRY MIX OF PCPN FOR THE
EVENT...CAUSING LWR SNOW TOTALS OF 1 TO 3 INCHES. IN
ADDITION...SIGNIFICANT SNOW OR ICE ACCUMULATIONS MAY BE CUT DOWN
IN NE NC INTO EXTRM SE VA IF DRY SLOT DEPICTED IN LATEST MODELS
PANS OUT. BUT...FOR NOW...HAVE STILL ISSUED A WINTER STORM WARNING
FOR ALL NE NC COUNTIES EXCEPT INLAND AND OUTER BANKS CURRITUCK.
WILL HAVE A WINTER WX ADVSY FOR THESE TWO COUNTIES. HIGHEST SNOW
AMTS OF 3 TO 6 INCHES WILL BE OVR NORTHAMPTON...HERTFORD...AND
GATES COUNTIES.
AS FOR VA/MD COUNTIES...HAVE ISSUED A WINTER STORM WARNING FOR ALL
COUNTIES EXCEPT FLUVANNA AND LOUISA.. THESE TWO COUNTIES WILL HAVE
A WINTER WX ADVSY. LATEST BLEND OF THE MODELS INDICATES BEST
FRONTGENETIC FORCING/850 MB TEMP -2 TO -5 C LOCATION AREA...NOW
SETS UP OVR SCNTRL VA/INLAND NE NC...ENE ACRS THE PENINSULA/MIDDLE
PENINSULA...AND INTO THE LWR MD AND VA ERN SHR. AT THIS
TIME...EXPECT SNOW AMTS RANGING FM 3 TO AS MUCH AS 8 INCHES OVR
THIS WARNING AREA...AS QPF AMTS WILL RANGE FM 0.20-0.25" IN THE
FAR NW...TO NEAR .80" OVR EXTRM SE VA.
THERE IS STILL SOME UNCERTAINTY WITH THE EXACT TRACK OF THIS STORM
SYSTEM...AND THUS EVENTUALLY WHERE THE AREA OF HEAVIEST SNOW WILL
OCCUR. THERE IS A POSSIBILITY THAT THIS AREA COULD SHIFT A LITTLE
FARTHER NW. STAY TUNED.
HEAVIEST SNOW WILL LIKELY FALL BETWEEN 11 PM TNGT AND 8 AM THU
MORNG. TEMPS WILL DROP INTO THE MID 20S TO LWR 30S LATE TNGT INTO
THU MORNG. SNOW WILL TAPER OFF TO LIGHT SNOW SHOWERS OR FLURRIES
FOR LATE THU MORNG THRU THU AFTN. HIGHS ON THU WILL BE IN THE LWR
TO MID 30S.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH 6 PM THURSDAY/...
BRISK NNE WINDS PERSISTS TOMORROW NIGHT THROUGH MIDDAY FRIDAY BEHIND
DEPARTING COASTAL LOW...AS 1040+MB HIGH PRESSURE BUILDS WEST ACROSS
THE OHIO VLY TOWARDS THE AREA. NUMEROUS WEAK PERTURBATIONS EMBEDDED
IN W-SW FLOW ALOFT SHOULD BRING A GENERAL MOSTLY CLOUDY/OVERCAST AND
COOL PERIOD FRIDAY INTO SATURDAY, WITH MAINLY DRY CONDITIONS.
HOWEVER, A SLIGHT CHANCE (20%) POP CONTINUES ACROSS FAR NORTHERN
ZONES FOR SOME FLURRIES/SNOW SHOWERS FRIDAY AFTN/EVE. CLOUDS
GRADUALLY CLEAR FROM N TO S ON SATURDAY AS HIGH BUILDS TO THE NORTH.
CLOUD COVER FOR FRI/EARLY SAT, FRESH SNOWFALL AND ANOTHER INFLUX OF
ARCTIC AIR LEAD TO INCREASED CONFIDENCE OF BELOW NORMAL TEMPS
THROUGH THE PERIOD W/ HIGHS IN THE UPPER 20S TO LOW 30S...WITH LOWS
MAINLY IN THE UPPER TEENS TO MID 20S.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
THE LONG TERM PERIOD BEGINS SATURDAY NIGHT WITH A ~1040MB HIGH
SITUATED OVER THE REGION. THIS SHOULD ALLOW TEMPERATURES TO DROP
INTO THE UPPER TEENS TO LOW 20S UNDER A MOSTLY CLEAR SKY. THE HIGH
SHIFTS OFFSHORE SUNDAY...WITH WAA ALOFT. THIS SHOULD RESULT IN
INCREASING HIGH CLOUDS. TEMPERATURES SHOULD BEGIN TO MODERATE WITH
HIGHS RANGING FROM THE LOW/MID 40S N...TO UPPER 40S S. A COLD FRONT
APPROACHES FROM THE NORTHWEST SUNDAY NIGHT AND DROPS THROUGH THE
AREA MONDAY. AT THIS TIME 30-40% POPS ARE FORECAST SUNDAY
NIGHT/MONDAY. PCPN TYPE SHOULD GENERALLY BE -RA...ALTHOUGH IT COULD
BEGIN AS -SN OR IP SUNDAY NIGHT. CURRENT FORECAST HIGHS RANGE FROM
THE UPPER 40S NE...TO THE MID 50S SW...ALTHOUGH WARMER VALUES ARE
POSSIBLE OF THE FRONTAL PASSAGE IS SLOWER. 12Z NUMERICAL GUIDANCE
BRINGS THE FRONT THROUGH THE REGION MONDAY NIGHT...WITH HIGH
PRESSURE BUILDING IN FROM THE N TUESDAY. LOWS SHOULD BE IN THE 30-35
RANGE MONDAY NIGHT...WITH HIGHS TUESDAY IN THE LOW 40S N...TO NEAR
50 S. A WARM FRONT LIFTS THROUGH THE REGION TUESDAY NIGHT...WITH
ANOTHER COLD FRONT APPROACHING FROM THE NW LATER WEDNESDAY. AGAIN
MAINLY -RA IS EXPECTED...WITH A POSSIBLE MIX AT THE ONSET OVER NW
PORTIONS.
&&
.AVIATION /03Z THURSDAY THROUGH MONDAY/...
AREA OF LOW PRESSURE LIFTING OUT OF THE GULF AND WILL BEGIN MOVING
THROUGH THE SOUTHEAST US OVERNIGHT...CONTINUING NEWD ALONG THE SE
COAST. EXPECT DETERIORATING CONDITIONS OVERNIGHT AS MID/HIGH
CLOUDS CONTINUE TO INCREASE AND LOWER. SNOW WILL SPREAD ACROSS THE
TERMINALS FROM S TO N STARTING AT KECG BETWEEN 3-4Z AND REACHING
KSBY 6-7Z. CIGS/VSBYS EXPECTED TO DROP RAPIDLY ONCE THE SNOW
STARTS...WITH IFR CONDITIONS EXPECTED ALL TAF SITES AFTER 06Z
THROUGH THU MORNING. MODERATE SNOW ACCUMULATIONS ARE EXPECTED AT
ALL TAF SITES...WITH SNOW/SLEET MIXING WITH RAIN AT TIMES AT KECG.
SNOW WILL PERSIST THRU 12-15Z..TAPERING OFF TO FLURRIES.
SNOW (SNOW SLEET KECG) PERSISTS THRU THU MORNING, GOING OVER TO A
PERIOD OF DRIZZLE/FREEZING DRIZZLE AS MID-LEVEL DRYING COMMENCES.
WEATHER IMPROVES THURSDAY AFTERNOON AS HIGH PRESSURE DOMINATES
THROUGH THE WEEKEND.
WILL CONTINUE TO APPEND 'AMD NOT SKED' AT KECG DUE TO COMMS ISSUE
AT KECG ASOS.
&&
.MARINE...
LOW PRESSURE ALONG THE FL PANHANDLE RACES NE OVERNIGHT AND REACHES A
POSITION IMMEDIATELY OFF OF CAPE HATTERAS EARLY THURSDAY. WINDS
BECOMING NE 5-10KT TONIGHT...AND QUICKLY INCREASE AND BECOME NNE AFTER
MIDNIGHT. WIND SPEEDS SHOULD GENERALLY INCREASE TO 20-25KT ACROSS
THE BAY AND NEAR THE MOUTHS OF THE RIVERS...WITH 25-30KT N OF CAPE
CHARLES LATE TONIGHT AND EARLY THURSDAY. A PERIOD OF 30-35KT WIND
SPEEDS ARE EXPECTED LATE TONIGHT INTO EARLY THURSDAY (BETWEEN
ABOUT 09-15Z) DUE TO STRONG PRESSURE FALLS AND A TIGHT PRESSURE
GRADIENT S OF CAPE CHARLES (INCLUDING THE SOUND). GIVEN THIS A
GALE WARNING HAS BEEN ISSUED REPLACING THE SCA. OTHERWISE...THE
REMAINING SCA FLAGS WILL REMAIN AS IS. THE WIND WILL GRADUALLY
DIMINISH THURSDAY AFTERNOON AS THE LOW PULLS TO THE NE. SEAS
SHOULD BUILD TO 5-7FT ACROSS THE NRN OCEAN ZONES...WITH 7-10FT S
OF CAPE CHARLES AND HIGHEST OFF THE CURRITUCK OUTER BANKS...WITH
3-5FT WAVES IN THE BAY. HIGH PRESSURE GRADUALLY BUILDS N OF THE
REGION THURSDAY NIGHT THROUGH FRIDAY NIGHT. LOW- LEVEL CAA WILL
PERSIST AND THE WIND WILL REMAIN NORTHERLY...ALTHOUGH CURRENT
FORECAST SPEEDS ARE SUB-SCA. SEAS WILL GRADUALLY SUBSIDE THROUGH
THIS TIME-PERIOD. HIGH PRESSURE BUILDS INTO THE REGION SATURDAY
AND SATURDAY NIGHT AND SHIFTS OFFSHORE SUNDAY...WITH A COLD FRONT
APPROACHING FROM THE NW MONDAY.
&&
.CLIMATE...
RECORDS AT RICHMOND AND NORFOLK DATE BACK INTO THE LATE
1800S...WITH SOME NOTABLE TOP TEN RANKS IN SNOW AND TEMPERATURE
VERY LIKELY.
AVG TEMPERATURE FOR FEBRUARY THROUGH THE 24TH:
RICHMOND: 31.5 F (-9.0 FROM AVG). THIS WOULD RANK AS THE 6TH
COLDEST FEB ON RECORD AND THE COLDEST SINCE 1979.
NORFOLK: 33.0 F (-9.4 FROM AVG). THIS WOULD RANK AS THE 4TH
COLDEST FEB ON RECORD AND TH COLDEST SINCE 1978.
SNOWFALL FOR FEBRUARY THROUGH THE 24TH:
* RICHMOND: 7.2" (SNOWIEST FEB OCCURRED IN 1983 WITH 21.4"). THE
10TH SNOWIEST FEB OCCURRED IN 1952 WITH 11.0"
* NORFOLK: 5.9" (SNOWIEST FEB OCCURRED IN 1989 WITH 24.4"). THE
10TH SNOWIEST FEB OCCURRED IN 1937 WITH 9.8".
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...WINTER STORM WARNING UNTIL 4 PM EST THURSDAY FOR MDZ021>025.
NC...WINTER STORM WARNING UNTIL 1 PM EST THURSDAY FOR NCZ012>016-
030>032.
WINTER WEATHER ADVISORY UNTIL 1 PM EST THURSDAY FOR NCZ017-102.
VA...WINTER STORM WARNING UNTIL 1 PM EST THURSDAY FOR VAZ060>098.
WINTER STORM WARNING UNTIL 4 PM EST THURSDAY FOR VAZ099-100.
WINTER WEATHER ADVISORY UNTIL 1 PM EST THURSDAY FOR VAZ048-049.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST FRIDAY FOR ANZ650-652-654.
GALE WARNING UNTIL 1 PM EST THURSDAY FOR ANZ633-656-658.
SMALL CRAFT ADVISORY UNTIL 4 PM EST THURSDAY FOR ANZ630-631-
635>638.
SMALL CRAFT ADVISORY UNTIL 7 PM EST THURSDAY FOR ANZ632-634.
&&
SYNOPSIS...TMG
NEAR TERM...MAS/TMG
SHORT TERM...MAM
LONG TERM...AJZ
AVIATION...MAM/DAP
MARINE...AJZ
CLIMATE...Hazardous weather outlook, Feb 25, 4:17 PM EST, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
417 PM EST WED FEB 25 2015
NCZ012>016-030>032-VAZ060>098-261100-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN-
PERQUIMANS-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-
417 PM EST WED FEB 25 2015
...WINTER STORM WARNING IN EFFECT UNTIL 1 PM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ021>025-VAZ099-100-261100-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
ACCOMACK-NORTHAMPTON VA-
417 PM EST WED FEB 25 2015
...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ048-049-261100-
FLUVANNA-LOUISA-
417 PM EST WED FEB 25 2015
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE PIEDMONT OF CENTRAL
VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ017-102-261100-
INLAND CURRITUCK-OUTER BANKS CURRITUCK-
417 PM EST WED FEB 25 2015
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Winter Storm, Suffolk
- When
- February 26, 1:00 AM EST to 10:00 AM EST
- Where
- Suffolk forecast zone
- Reported by
- Amateur Radio
Snowfall amounts were generally between three inches and seven inches across the county. Suffolk reported 7.0 inches of snow. Peachtree reported 6.5 inches of snow. Providence Church reported 5.0 inches of snow.
Winter Storm, Chesapeake
- When
- February 26, 1:00 AM EST to 10:00 AM EST
- Where
- Chesapeake forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 36.688, -76.312 (the zone’s center; the record gives no point)
Snowfall amounts were generally between two inches and six inches across the county. Chesapeake reported 3.0 inches of snow.
Winter Storm, Virginia Beach
- When
- February 26, 1:00 AM EST to 10:00 AM EST
- Where
- Virginia Beach forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.738, -76.005 (the zone’s center; the record gives no point)
Snowfall amounts were generally between two inches and six inches across the county. Glenwood (1 NW) reported 6.0 inches of snow. Kempsville reported 4.5 inches of snow. Virginia Beach reported 4.0 inches of snow.
Winter Storm, Middlesex
- When
- February 26, 1:00 AM EST to 10:00 AM EST
- Where
- Middlesex forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.597, -76.578 (the zone’s center; the record gives no point)
Snowfall amounts were generally between four inches and eight inches across the county. Healys (2 W) reported 8.0 inches of snow. Hartfield reported 6.0 inches of snow.
Winter Storm, Mathews
- When
- February 26, 1:00 AM EST to 10:00 AM EST
- Where
- Mathews forecast zone
- Reported by
- Public
- Coordinates
- 37.417, -76.271 (the zone’s center; the record gives no point)
Snowfall amounts were generally between four inches and eight inches across the county. North reported 8.0 inches of snow. Gwynn and Port Haywood reported 7.0 inches of snow.
Winter Storm, James City
- When
- February 26, 1:00 AM EST to 10:00 AM EST
- Where
- James City forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 37.292, -76.740 (the zone’s center; the record gives no point)
Snowfall amounts were generally between four inches and eight inches across the county. Norge reported 8.0 inches of snow. Williamsburg reported 7.5 inches of snow. Fords Colony reported 7.0 inches of snow.
Winter Storm, York
- When
- February 26, 1:00 AM EST to 10:00 AM EST
- Where
- York forecast zone
- Reported by
- Trained Spotter
Snowfall amounts were generally between four inches and nine inches across the county. Tabb reported 9.0 inches of snow. Poquoson reported 8.5 inches of snow. Yorktown and Seaford reported 7.0 inches of snow.
Winter Storm, Newport News
- When
- February 26, 1:00 AM EST to 10:00 AM EST
- Where
- Newport News forecast zone
- Reported by
- Trained Spotter
Snowfall amounts were generally between four inches and eight inches across the county. Holiday Park (Hampton) reported 8.0 inches of snow. Menchville and Newport News reported 7.5 inches of snow. City of Hampton reported 7.0 inches of snow.
Winter Storm, Norfolk
- When
- February 26, 1:00 AM EST to 10:00 AM EST
- Where
- Norfolk forecast zone
- Reported by
- Trained Spotter
Snowfall amounts were generally between four inches and eight inches across the county. Portsmouth (1 W) reported 8.0 inches of snow. Portsmouth reported 6.0 inches of snow. Norfolk International Airport reported 5.4 inches of snow. Elizabeth Park reported 5.0 inches of snow.
Winter Storm, Accomack
- When
- February 26, 2:00 AM EST to 1:00 PM EST
- Where
- Accomack forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 37.765, -75.757 (the zone’s center; the record gives no point)
Snowfall amounts were generally between three inches and eight inches across the county. Accomac reported 7.5 inches of snow. Chincoteague and Onley reported 7.0 inches of snow. Harborton reported 6.0 inches of snow. Wallops Island reported 4.0 inches of snow.
Winter Storm, Northampton
- When
- February 26, 2:00 AM EST to 1:00 PM EST
- Where
- Northampton forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 37.301, -75.928 (the zone’s center; the record gives no point)
Snowfall amounts were generally between three inches and eight inches across the county. Seaview reported 7.5 inches of snow. Eastville reported 4.0 inches of snow.
Winter Storm, Westmoreland
- When
- February 26, 2:00 AM EST to 10:00 AM EST
- Where
- Westmoreland forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 38.113, -76.800 (the zone’s center; the record gives no point)
Snowfall amounts were generally between three inches and seven inches across the county. Montross reported 6.5 inches of snow. Smith Hill (1 WNW) reported 5.0 inches of snow.
Winter Storm, Richmond
- When
- February 26, 2:00 AM EST to 10:00 AM EST
- Where
- Richmond forecast zone
- Reported by
- Public
- Coordinates
- 37.937, -76.730 (the zone’s center; the record gives no point)
Snowfall amounts were generally between three inches and seven inches across the county. Farnham reported 4.0 inches of snow.
Winter Storm, Northumberland
- When
- February 26, 2:00 AM EST to 10:00 AM EST
- Where
- Northumberland forecast zone
- Reported by
- Public
- Coordinates
- 37.882, -76.472 (the zone’s center; the record gives no point)
Snowfall amounts were generally between four inches and eight inches across the county. Reedville reported 8.0 inches of snow. Heathsville reported 6.0 inches of snow.
Winter Storm, Lancaster
- When
- February 26, 2:00 AM EST to 10:00 AM EST
- Where
- Lancaster forecast zone
- Reported by
- Department of Highways
- Coordinates
- 37.702, -76.420 (the zone’s center; the record gives no point)
Snowfall amounts were generally between four inches and eight inches across the county. Lancaster reported 7.5 inches of snow. Urbanna (6 NNE) reported 5.1 inches of snow.
Winter Storm, Gloucester
- When
- February 26, 2:00 AM EST to 10:00 AM EST
- Where
- Gloucester forecast zone
- Reported by
- Public
- Coordinates
- 37.401, -76.523 (the zone’s center; the record gives no point)
Snowfall amounts were generally between four inches and eight inches across the county. Hayes reported 8.0 inches of snow. Gloucester reported 7.5 inches of snow.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Delaware, February 26, 20153 injured · 4 events
- Heavy Snow and Winter Weather in New Jersey, February 26, 201511 events
- Cold in Michigan, February 26, 20159 events
- Winter Weather in Texas, February 26 to 27, 20159 events
- Winter Storm in Maryland, February 26, 20155 events
- Winter Weather in Maryland, February 26, 20155 events
- Marine Thunderstorm Winds in Gulf of Mexico, February 26, 20153 events
- Heavy Snow in Virginia, February 26, 20152 events
- Winter Weather in Virginia, February 26, 20151 event
- Winter Weather in West Virginia, February 26, 20151 event
- Winter Weather in District of Columbia, February 26, 20151 event
- High Wind in Texas, February 26, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 563943, 563947, 563953, 563972, 563975, 563976, 563977, 563980, 563982, 563930, 563937, 563959, 563962, 563966, 563967, 563969.